How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11099
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

My dog just ate one of my pills! She is 5 months old and is

Customer Question

My dog just ate one of my pills! She is 5 months old and is a golden she weighs around 30 pounds! It is a Bisoprolol/HCTZ 10mg-6.25mg What do I do?
JA: I'm sorry to hear that. The Veterinarian will know if your dog will be able to digest that. What is the dog's name?
Customer: Sadie
JA: Is there anything else the Veterinarian should be aware of about Sadie?
Customer: Is there anyway to make her throw it up??
Submitted: 6 days ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 6 days ago.

Welcome to Justanswer! I am Dr. Altman and happy to assist you both today! Please give me a few moments to type my response and I will be right back!

Expert:  Dr. Altman replied 6 days ago.

Yes you can induce vomiting while I review the medication versus her weight.

If your dog ingested this within the last hour then you can induce vomiting with 3% hydrogen peroxide 1 tsp per ten pounds (i.e. 1 tbsp) then walk around to mix it in the stomach and agitate the lining. If no vomiting within 10-15 minutes it can be repeated once only in hopes of inducing vomiting.

Expert:  Dr. Altman replied 6 days ago.

Bisoprolol is a beta blocker that is not commonly used in veterinary medicine but while there can be no guarantees going on my experience other human beta blockers I would do not feel this will be a fatal incident. Please monitor for symptoms lethargy, weakness, and a slow heart rate overnight.

Bisoprolol peaks within 1.5-3.5 hours. Therapeutic dose is 1 mg/kg in dogs and if your dog is 30 pounds (14 kg) the concentration ingested would be 0.7 so this dose is slightly under the therapeutic dose this so it shouldn't be an issue. Again if you notice weakness or collapse, then getting to an ER clinic is recommended for evaluation and fluid therapy.

If there is no vomiting and/ or any odd symptoms do develop it would be safest to take your dog to the nearest ER vet without delay.

Please let me know if you have any additional questions today

If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION at the top of your screen (I am not compensated in any other way). Bonuses are always welcome. Thanks!

Expert:  Dr. Altman replied 6 days ago.

I am glad to see you were able to view my responses earlier, how is Sadie doing today? I would love an update when you are able

Please let me know if I can be of any further assistance to you both today

If the information I have provided was helpful I would be grateful if you would rate our chat at the top of the screen so I am compensated for my time. Thank you and best of luck to you both, truly!